MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS QHR BLOOD GROUPING REAGENT

MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS QHR BLOOD GROUPING REAGENT
Model Number MTS081115
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4).A customer contacted ortho¿s global technical solutions center (gtsc) on 11oct2023, after observing what was described as false positive results in the anti-d column when testing one newborn cord blood sample for d(rh) antigen using mts abd monoclonal gel card lot 010623053-07 and mts abd monoclonal and reverse card.Lot 051823037-04, in conjunction with their ortho vision analyzer (50002990).Date of events: (b)(6), reported: 11oct2023 reporter: (b)(6), method: automation ¿ ortho vision mts 50002990 (manufacture date: 14dec2018) reagents: mts081115 mts abd/abd monoclonal grouping card lot 010623053-07, expiry 21dec2023, manufacture: 21mar2023.Mts080515 mts abd monoclonal and reverse grouping card lot 051823037-04 expiry 07mar2024, manufacture 07jun2023.No biased results were reported to the physicians as results were questioned by the healthcare professional when mixed field results were obtained.Newborn information: not transfused.Rhd antigen typing mf and 3+ on vision, negative in tube.Newborn cord sample id: (b)(6), encrypted baby sample id: (b)(6).Mother information: not transfused.Mother sample id: (b)(6).Encrypted mom sample id: (b)(6), historical rhd negative.The customer reported that on (b)(6) 2023, they had tested one cord blood sample for rhd antigen on the ortho vision using mts abd monoclonal grouping card lot 010623053-07.A mixed field (mf) reaction was obtained.The customer repeated the same testing twice more and results were 3+ and mf.Additionally, the customer repeated typing using mts abd monoclonal and reverse card lot 051823037-04.Results were positive 3+.The same day, the customer performed rhd antigen testing in tube method (reagents not specified).Results were negative at immediate spin and weak d negative.Coombs check cells resulted 3+.No erroneous results were reported to the physician.
 
Additional Manufacturer Narrative
The customer reported that all quality control testing was acceptable on the day of testing.The customer indicated all reagents were stored as per ortho instructions for use and physical appearance at time of use was acceptable.Gtsc reviewed data collected from econnectivity to verify information provided by the customer and evaluate function of the ortho vision.Column grade report confirmed the anti-d result reactions of mf and 3+.Review of the barcode scan report confirmed the sample was scanned by the vision¿s internal laser scanner each time it was loaded.The metering report review verified that the sample was pipetted from the same location as the barcode scan report location identified and the sample was pipetted into the correct gel card as listed in the column grade report.Review of the gel card images confirmed the column grading reported by the analyzer and indicates the cassette imaging system (cims) functioned as per design.This review identified no deviation of the ortho vision processes to contribute to the event reported.It was identified that although the mother¿s historical rhd antigen type was reported as negative that the ortho vision produced a 3+ reaction for anti-d when the mother¿s sample was tested in mts abd monoclonal and reverse grouping card.The customer stated that manual testing of the mother¿s sample was negative at immediate spin in manual tube testing.No weak d testing was performed at that time.As part of the investigation, the customer was advised to perform weak d testing of the mother¿s sample.Results were found to be positive (1+/2+ reactions) in manual tube.As part of the investigation, a review of the manufacturing batch records for mts abd monoclonal card lot 010623053-07 and mts abd monoclonal and reverse card lot 051823037-04 was performed.Both lots met all specifications, all in-process and product release criteria.As part of the investigation, retains testing of mts abd monoclonal grouping card lot 010623053-07 mts abd monoclonal and reverse grouping card lot 051823037-04 was performed and gave expected results when tested on the ortho vision analyzer.A review of the worldwide complaint databases was performed through 30oct2023 for mts abd monoclonal and reverse card lot 051823037-04 and mts abd monoclonal card lot 010623053-07 for false positive reactions.One complaint was observed for each lot for the related call areas, both related to the event under investigation.No trend sublot and for the mother bulk or any alternate sublots were identified.The assignable cause of the discrepant positive rhd antigen results obtained for the one newborn cord blood sample is sample related.The identification of the mother¿s weak d antigen led to the potential of the mother¿s blood to have contaminated the cord blood on collection and causing the positive reactions.The customer was advised to redraw the newborn sample as a heel stick sample to verify the rhd antigen results.No update of that testing has been provided at the time of this evaluation.The newborn was not harmed as a result of these events.

Brand Name
MTS A/B/D/A/B/D MONO GRP 5X20
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS QHR BLOOD GROUPING REAGENT
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18083010
Report Number0001056600-2023-00033
Device Sequence Number20765697
Product Code QHR
UDI-Device Identifier10758750005963
UDI-Public10758750005963
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model NumberMTS081115
Device Catalogue NumberMTS081115
Device Lot Number010623053-07
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Initial Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown